Hail, Weston
- When
- June 25, 7:20 PM MST to 7:22 PM MST
- Where
- Weston County, 3 mi N of Newcastle
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.893, -104.220
A severe thunderstorm developed near Newcastle and produced hail up to golf ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm developed near Newcastle and produced hail up to golf ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 25, 12:39 PM MST, 6 hours 41 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 139 PM MDT MON JUN 25 2007 .DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE OVER SOUTHWESTERN SOUTH DAKOTA...WITH NEARLY STATIONARY COLD FRONT STRETCHING FROM SOUTHERN ND...THRU NORTHWESTERN SD...AND INTO NORTHEASTERN WY. CURRENT VISIBLE SATELLITE SHOWS CLOUDS ALONG THE FRONT WITH SOME CU JUST STARTING TO DEVELOP OVER THE BLACK HILLS. TEMPERATURES ARE HOT WITH MANY READINGS IN THE UPPER 90S TO AROUND 100. ANOTHER ACTIVE EVENING IS EXPECTED ACROSS MOST OF THE AREA AS THE COLD FRONT FINALLY GETS KICKED SOUTHEASTWARD BY UPPER LEVEL TROF MOVING ACROSS THE US/CAN BORDER. MAIN STORM DEVELOPMENT SHOULD FOCUS NEAR THE FRONT AS IT MOVES FROM NORTHEAST WY TO WESTERN SOUTH DAKOTA. SBCAPE VALUES OF 2000-3000 J/KG AND STRONG SHEAR TODAY GIVES A POTENTIAL FOR SUPERCELLS. EXPECT STRONG WIND GUSTS AND LARGE HAIL TO BE MAIN THREATS THIS EVENING AS STORMS MOVE EAST ACROSS THE SOUTH DAKOTA PLAINS. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT TONIGHT WITH STRONG PRESSURE RISES AND CAA. LOOKS LIKE THE STRONGER WINDS...CLOSE TO ADVISORY CRITERIA IN SOME AREAS...WILL OCCUR AFTER SUNSET BEFORE SUNRISE. TUESDAY WILL BE MUCH COOLER AND DRIER WITH BREEZY NORTHWEST WINDS. HIGHS WILL MAINLY BE IN THE 70S AND LOWER 80S. WEDNESDAY WILL REMAIN SEASONABLY MILD WITH TEMPS A FEW DEGREES WARMER THAN TUESDAY. HIGH PRESSURE SHIFTS NORTHEAST OF THE REGION WHILE THE TAIL END OF FRONTAL BOUNDARY HANGS ACROSS THE LEE OF THE ROCKIES. DURING THE DAY...FRONTAL BOUNDARY WILL SLOWLY SHIFT EAST ...PROVIDING ENOUGH INSTABILITY FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS. EXTENDED...A STRONG UPPER LEVEL RIDGE WILL DOMINATE THE NRN PLAINS THURSDAY THRU SUNDAY. TEMPS WILL BE NEAR NORMAL ON THURSDAY WITH A GRADUAL WARMING TREND FOR FRIDAY THRU THE WEEKEND. TSTM CHANCES WILL CONT TO BE MINIMAL THROUGH THE PERIOD. && .AVIATION...AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SFC BOUNDARY EXTENDING ACRS NERN WY/WRN SD TO PRODUCE SCT TSTMS LATE THIS AFTERNOON THRU 06Z. TSTMS WILL BE MOST NUMEROUS ALONG AND AHEAD OF THIS BOUNDARY WITH LOCAL IFR/MVFR CONDS IN VCNTY OF ANY TSTMS. OTHERWISE ...VFR CONDS ARE EXPECTED THRU THE FCST PERIOD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1051 AM MDT MON JUN 25 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1051 AM MDT (1151 AM CDT) MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA AS A COLD FRONT PUSHES THROUGH THE AREA. THE MAIN RISKS FROM ANY SEVERE STORMS WILL BE STRONG WIND GUSTS AND LARGE HAIL. ANOTHER HOT DAY IS ON TAP AS HIGHS REACH INTO THE 90S TO NEAR 105 DEGREES. A COLD FRONT WILL SLOWLY PROGRESS SOUTHEASTWARD ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. THE COLD FRONT AND THE HOT TEMPERATURES WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND INTO TONIGHT. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS INCLUDES NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA WITH THE EXCEPTION OF TODD AND TRIPP COUNTIES IN WESTERN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS ACROSS PARTS OF NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA WEDNESDAY AND THURSDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
720 PM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL COLONY 44.87N 104.16W
06/25/2007 E4.00 INCH CROOK WY TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
725 PM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 8 SSE POTATO CREEK 43.42N 101.95W
06/25/2007 E1.00 INCH JACKSON SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
740 PM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 14 NW BELLE FOURCHE 44.81N 104.05W
06/25/2007 E2.75 INCH BUTTE SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
802 PM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 9 NE BELLE FOURCHE 44.76N 103.72W
06/25/2007 E4.00 INCH BUTTE SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
807 PM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 8 N BELLE FOURCHE 44.79N 103.85W
06/25/2007 E2.50 INCH BUTTE SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
812 PM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 8 NE ALLEN 43.36N 101.81W
06/25/2007 E1.00 INCH BENNETT SD PUBLIC
&&
LCZEPYHAThe Rapid City radar (KUDX), 114 km away, was scanning. The volume nearest the first event began at 02:18 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33126, 33127.